Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 65, NWS Newport/Morehead City, NC

August 28, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Aug 28, 2012, 3:37 PM EDT. It took effect at Aug 28, 2012, 5:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 3:37 PM EDT (19:37 UTC)
In effect from
Aug 28, 2012, 5:00 PM EDT
Expired
Aug 28, 2012, 10:26 PM EDT
In force
5 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS72 KMHX 281937
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 PM EDT TUE AUG 28 2012


AMZ152-154-156-158-290345-
/O.NEW.KMHX.SC.Y.0065.120828T2100Z-120829T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
337 PM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
782 
WHUS72 KMHX 282224
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
624 PM EDT TUE AUG 28 2012

AMZ135-290600-
/O.EXB.KMHX.SC.Y.0065.000000T0000Z-120829T0600Z/
PAMLICO SOUND-
624 PM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-158-290900-
/O.CON.KMHX.SC.Y.0065.000000T0000Z-120829T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
624 PM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
982 
WHUS72 KMHX 290226
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1026 PM EDT TUE AUG 28 2012


AMZ152-154-156-158-290330-
/O.CAN.KMHX.SC.Y.0065.000000T0000Z-120829T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1026 PM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WIND HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA AND SEAS HAVE
SUBSIDED TO 3 TO 5 FEET.

$$

AMZ135-290330-
/O.CAN.KMHX.SC.Y.0065.000000T0000Z-120829T0600Z/
PAMLICO SOUND-
1026 PM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WIND HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 3:29 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 28, 3:29 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT TUE AUG 28 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ALONG THE COAST INTO
THIS EVENING. A COLD FRONT WILL MOVE IN FROM THE NORTHWEST LATE
TONIGHT AND WEDNESDAY AND BECOME STATIONARY JUST SOUTH OF THE AREA
THROUGH FRIDAY. HIGH PRESSURE WILL EXTEND OVER THE AREA THIS
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 315 PM TUESDAY...ISSUED FLOOD WATCH FOR ALL BUT ALBEMARLE
COUNTIES THROUGH EARLY WED MORN. AMS VERY SATURATED WITH TROPICAL
PLUME ACROSS ERN NC. PWAT VALUES ARE 2.5 INCHES PLUS. UPR IMPL
MOVING NEWD FROM THE SC CST ALONG IS GENERATING A LARGE AREA OF
CONVECTION WHICH WILL BE MOVING ACROSS THE AREA TONIGHT. IN
ADDITION A FRONTAL SYSTEM WILL APPROACH THE AREA TONIGHT AND STALL
SOUTH OF THE AREA ON WED. THIS WILL ADD LOW LEVEL CONVERGENCE FOR
WIDESPREAD CONVECTION TONIGHT.

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 315 PM TUESDAY...DON'T EXPECT AS MUCH PRECIP ON WED WITH
LESS UPR LEVEL ENERGY TO AFFECT AREA. CONVECTION WILL LIKELY FIRE
DURING THE AFTERNOON WITH THE STALLED FRONT SOUTH OF THE AREA.
MODERATE INSTABILITY IS ALSO EXPECTED WITH DAYTIME HIGHS REACHING
THE MID 80S. WILL HAVE HIGHEST LIKELY POPS ACROSS THE SRN 2/3RDS
OF THE AREA...SCT ELSEWHERE. SKIES WILL REMAIN MOCLDY DURG THE
DAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...LOOKS LIKE SOME PROLONGED DRY WEATHER FINALLY
IN STORE FOR WATER LOGGED RESIDENTS OF EASTERN NC THURSDAY INTO
SATURDAY...JUST IN TIME FOR THE LONG HOLIDAY WEEKEND. THE COLD
FRONT IS FORECAST TO PUSH SOUTH OF THE AREA WEDNESDAY BUT IT WILL
TAKE LONGER FOR THE DRY WEATHER TO TAKE HOLD SO WILL CARRY A SMALL
CHANCE FOR SHOWERS EXTREME SOUTH WEDNESDAY NIGHT OTHERWISE DRY. ON
THURSDAY HIGH PRESSURE BUILDS OVER THE AREA WITH A SHARP MOISTURE
GRADIENT FROM SOUTH CAROLINA TO SOUTHERN NORTH CAROLINA. THERE COULD
BE AN ISOLATED SHOWER EXTREME SOUTH BUT WITH HIGHER SURFACE
PRESSURES AND BUILDING HEIGHTS ALOFT WILL FORECAST DRY CONDITIONS.
ON FRIDAY INTO SATURDAY HIGH PRESSURE SURFACE AND ALOFT BUILDS OVER
EASTERN NCT WITH MAINLY DRY CONDITIONS. THERE IS AN EXTREMELY SMALL
CHANCE FOR A SEA BREEZE SHOWER ON SATURDAY BUT AGAIN WITH
UNFAVORABLE SUPPORT ALOFT WILL CONTINUE WITH A DRY FORECAST. ON
SUNDAY THE UPPER RIDGE DISSIPATES AS THE REMNANTS OF ISAAC IN THE
FORM OF AN OPEN MID LEVEL WAVE MOVE INTO THE GREAT LAKES. LOWERING
HEIGHTS ALOFT AND A DEVELOPING SW FLOW OF MOISTURE WILL LEAD TO A
SLIGHT CHANCE FOR A SHOWER OR STORM SUNDAY BUT EXPECTING MOSTLY DRY
CONDITIONS. MONDAY AND TUESDAY THE REMNANTS OF ISAAC WILL BE
ABSORBED INTO A LARGER UPPER TROUGH AMPLIFYING INTO THE NORTHEAST
US. THE ASSOCIATED SLOWLY APPROACHING COLD FRONT WILL AID IN THE
DEVELOPMENT OF A FEW SHOWERS AND STORMS MONDAY AND TUESDAY.
TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 315 PM TUESDAY...MVFR TO IFR CONDS CONDS AT TAF SITES WITH
SHOWERS AND SCT TSTMS SPREADING OVER AREA S TO N DURING THROUGH
TONIGHT. LIKELY MVFR CONDS WILL CONT THROUGH AT LEAST 15Z WED BUT
RAFL SHOULD ABATE WITH CONVECTION POSSIBLY RE-DEVELOPING IN THE
AFTN WITH MVFR CONDS IN SCT CONVECTION.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...FOG AND LOW CLOUDS WITH SUB VFR CONDITIONS
WILL BE POSSIBLE LATE WEDNESDAY NIGHT AS LOW LEVEL MOISTURE
LINGERS BEHIND A TRAILING COLD FRONT. DRY WEATHER WITH VFR
CONDITIONS ARE EXPECTED THURSDAY THROUGH SATURDAY AS HIGH PRESSURE
BUILDS OVER THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON SUNDAY AS MOISTURE SLOWLY INCREASES OVER EASTERN NC
AHEAD OF A SLOWLY APPROACHING COLD FRONT.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 315 PM TUESDAY...SW WINDS INCRS TO 15 TO 20 KT ACRS THE
CSTL WATERS WITH SEAS BUILDING TO 4-6 FT SOUTH OF OREGON INLET.
HAVE ISSUED SCA FOR THIS AREA BEGINNING AT 21Z CONT THROUGH 09Z
WED. BOTH SWAN AND WW3 INDICATED MARGINAL SCA CONDITIONS TONIGHT.
FRONT MOVES INTO THE CSTL WATERS ON WED WITH A LGT NORTHERLY FLOW
10 KT OR LESS AND SEAS SUBSIDING TO 2-4 FT.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...HIGH PRESSURE WILL BUILD OVER THE WATERS WITH
DIMINISHING NORTHEASTERLY FLOW WEDNESDAY NIGHT. THE HIGH WILL REMAIN
OVER THE WATERS THROUGH SUNDAY WITH EASTERLY WINDS 15 KT OR LESS
BECOMING SOUTHERLY FRIDAY THEN SW SATURDAY AND SUNDAY. 3-4 FT WAVES
WEDNESDAY NIGHT AND THURSDAY WILL BECOME 2-3 FT FRIDAY THROUGH
SUNDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ044-079>081-
     090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...JAC/JBM
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...JME/CQD
AVIATION...JAC/JME
MARINE...JAC/JBM/JME
Hazardous weather outlook, Aug 28, 5:25 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 AM EDT TUE AUG 28 2012

NCZ029-044>047-079>081-090>094-290930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
525 AM EDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS
AFTERNOON AND TONIGHT. 1 TO 2 INCHES OF RAIN IS EXPECTED OVER A
WIDE AREA. LOCALLY HIGHER AMOUNTS AND LOCALIZED FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-290930-
ONSLOW-
525 AM EDT TUE AUG 28 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS
AFTERNOON AND TONIGHT. 1 TO 2 INCHES OF RAIN IS EXPECTED OVER A
WIDE AREA. LOCALLY HIGHER AMOUNTS AND LOCALIZED FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-290930-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
525 AM EDT TUE AUG 28 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH
OF RODANTHE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS
AFTERNOON AND TONIGHT. 1 TO 2 INCHES OF RAIN IS EXPECTED OVER A
WIDE AREA. LOCALLY HIGHER AMOUNTS AND LOCALIZED FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:53 PM EDTFlood WatchMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 2 more6 hr
Aug 28, 4:24 PM EDTSpecial Weather StatementMHXJones, Onslow66 min

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.